MAUDE Adverse Event Report: MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 720001B2
Medical Device Problem Codes Positioning Failure (1158); Loose or Intermittent Connection (1371); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1i event site telephone: (b)(6).Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
On (b)(6) 2024, getinge became aware of an issue with one of our mobile tables 720001b2 - meera eu with auto drive.As it was stated, after positioning the patient in the trendelenburg position for a central line insertion, the staff was unable to put the table into zero position, level the patient using the level button or the reverse trendelenburg position button.Additionally, the manual buttons to adjust the head end of the table were very stiff.The issue occurred during cardiac surgery on the anesthetized patient and resulted in approximately a 20-30-minute delay as the staff attempted to change remote, use override panel, plug the table in, get personnel who know how to troubleshoot.According to provided information, one of the operating department practitioners reset the table and the surgery was completed despite the issue.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our mobile tables 720001b2 - meera eu with auto drive used with 720091a0- ir remote control.As it was stated, after positioning the patient in the trendelenburg position for a central line insertion, the staff was unable to put the table into zero position, level the patient using the level button or the reverse trendelenburg position button.Additionally, the manual buttons to adjust the head end of the table were very stiff.The issue occurred during intra-operative cardiac surgery on the anesthetized patient and resulted in approximately a 20-30-minute delay as the staff attempted to change remote, use override panel, plug the table in, get personnel who know how to troubleshoot.According to provided information, one of the operating department practitioners reset the table and the surgery was completed despite the issue.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or the override panel, leading to inability to position the patient as required, was to reoccur.A technical inspection of the affected device confirmed that the hand control was functioning correctly.The malfunction was identified on the override panel, where the buttons were non-functional due to a faulty ribbon cable connection.The connection was refitted, and following successful functional testing, the device was cleared for use and returned to service.Based on the investigation conducted, it was established that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.Since the operating table malfunction was found, it was determined that the getinge device failed to perform according to its specified functions.A review of received customer product complaints found no past reports of similar incidents resulting in injury to either a patient or an operator.According to the device history record, the table first malfunctioned on may 17, 2024, and was repaired on may 30 by replacing the following components: assembly i/o-board with ir-terminal (part no.9710434), cc i/o (b-side) ¿ cu column (part no.2009853), spare part group socket with cable (part no.31023674).The subject matter expert stated that both the i/o-board with ir-terminal (replaced during the first repair) and the override panel (investigated in the current case) are located in the same area of the column.Replacing the board requires complete removal of the upper cover, which involves disconnecting the plug from the override panel on the control board.It is most likely that improper reassembly during the first repair caused the malfunction that led to the investigated adverse event.Other possible explanations, next to the incorrect reconnection of the plug during the first repair, include accidental damage during post-repair assembly or unintentional detachment of the plug during repair work.All these scenarios were attributed to an inappropriate repair work on the device.In summary, based on the root cause evaluation, it can be concluded that the reported issue, namely the operating table not responding to the remote control or the override panel, leading to inability to position the patient as required, could be related to service-business issue.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, h3a device evaluated by mfg?, h3b device not eval provide code, and h6 medical device ¿ problem code fields deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: on 4th july 2024, getinge became aware of an issue with one of our mobile tables 720001b2 - meera eu with auto drive.As it was stated, after positioning the patient in the trendelenburg position for a central line insertion, the staff was unable to put the table into zero position, level the patient using the level button or the reverse trendelenburg position button.Additionally, the manual buttons to adjust the head end of the table were very stiff.The issue occurred during cardiac surgery on the anesthetized patient and resulted in approximately a 20-30-minute delay as the staff attempted to change remote, use override panel, plug the table in, get personnel who know how to troubleshoot.According to provided information, one of the operating department practitioners reset the table and the surgery was completed despite the issue.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our mobile tables 720001b2 - meera eu with auto drive used with 720091a0- ir remote control.As it was stated, after positioning the patient in the trendelenburg position for a central line insertion, the staff was unable to put the table into zero position, level the patient using the level button or the reverse trendelenburg position button.Additionally, the manual buttons to adjust the head end of the table were very stiff.The issue occurred during intra-operative cardiac surgery on the anesthetized patient and resulted in approximately a 20-30-minute delay as the staff attempted to change remote, use override panel, plug the table in, get personnel who know how to troubleshoot.According to provided information, one of the operating department practitioners reset the table and the surgery was completed despite the issue.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or the override panel, leading to inability to position the patient as required, was to reoccur.Previous h3a device evaluated by mfg?: no (attach page to explain why not or provide code) corrected h3a device evaluated by mfg?: yes previous h3b device not eval provide code: device evaluation anticipated, but not yet begun corrected h3b device not eval provide code: n/a previous h6 medical device ¿ problem code: activation, positioning or separation problem|positioning problem||3009 corrected h6 medical device ¿ problem code: activation, positioning or separation problem|positioning failure|1158; connection problem|loose or intermittent connection||1371.
 
Event or Problem Description
Getinge became aware of an issue with one of our mobile tables 720001b2 - meera eu with auto drive used with 720091a0- ir remote control.As it was stated, after positioning the patient in the trendelenburg position for a central line insertion, the staff was unable to put the table into zero position, level the patient using the level button or the reverse trendelenburg position button.Additionally, the manual buttons to adjust the head end of the table were very stiff.The issue occurred during intra-operative cardiac surgery on the anesthetized patient and resulted in approximately a 20-30-minute delay as the staff attempted to change remote, use override panel, plug the table in, get personnel who know how to troubleshoot.According to provided information, one of the operating department practitioners reset the table and the surgery was completed despite the issue.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or the override panel, leading to inability to position the patient as required, was to reoccur.

Brand Name
MEERA MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19759698
Report Number8010652-2024-00080
Device Sequence Number6623659
Product Code FQO
UDI-Device Identifier04046768124349
UDI-Public(01)04046768124349(11)240209
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number720001B2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
720091A0-IR HAND CONTROL
Patient SexUnknown